Several months after my RT ended I began getting serious intestinal side effects. Frequent, explosive bowel movements, 'radiation craps', (lots of pain and effort for very small results) low gut pain and cramping. Then my hemorrhoids began bleeding much more than they had previously. Lots of blood. Radiation colitis and proctitus.
These SE's steadily increased for about
3 years, then they got very intense for a couple of months - the "side effect nadir". After that they began to calm down.
I still hit the toilet about
6 times from when I get up at 4:15 AM until I go out the door for my daily 7 miles at 8 AM. Still loose and explosive, but not as painful.
Rectal bleeding has backed off, as has much of the pain and cramping, though I still have both. Still get the 'radiation craps' as well. 'Tinesmus' (feeling like you have to crap but don't) is part of my daily life now. Still get that "sudden intense need to urinate" and burning on urination also, despite I have been continent since 3 months after surgery. Doc says I have some radiation caused nerve damage.
I have quit eating onions, garlic, hot peppers (that really hurts), spicy food in general and avoid saturated fats. A relatively bland diet and a rigid schedule seem to be helping quite a lot.
b 1950, 2012 PSA=11, 12/12 cores +. DVRP 12/27/12. 36 g gland 35% PCa,EC ext., 2 SV+,+ marg T3bNXMX, G7(4+3). 2 week post-RP PSA=0.2, Firmagon ADT. Cont @ 3 mo, EBRT prostate bed and interior pelvic lymph nodes ~ 80 Gy/40 ses. Last 6 mo. Eligard 10/14. 4/15 T=2.2, PSA<.02. 10/16 T=204, PSA=.08, 2/17 PSA=.13, 3/17 T=307 PSA=.19, 4/17 PSA=.21, 4/18 PSA=.65 6/18 PSA=1.15 8/18 PSA=1.15 11/18 PSA=1.58